I just got a refill of my Carvedilol (3.125mg) I take two pills in the morning and two in the evening and it has been this way since August '09. I read the side effects just out of curiosity and I had nothing better to do and what I found was, "Check with your Dr. as soon as possible If you experience cold or numb legs or feet or unusual leg pain". And it goes on to say "Contact your Dr. immediately if you experience....(lists what seems like 10,000 things)...unusual hoarseness... and continues the list.
My legs have been cold where I grab the back of my legs just to absorb the heat from my hands... Though I'm not sure if it started well before the heart attack or not. I do know it's got worse. I have an ear problem since '06 but it wasn't till September '09 when my voice changed to a whisper.
Since both started getting bad about the same time and just shortly after starting Carvedilol I can easily make the connection. However, they could be unrelated to carvedilol and the timing could be a coincidence. Before I make an appointment to have a chat with my Dr. I'd like to hear from anyone that has had these symptom and that were known to be directly connected to carvedilol. Assuming there are none here, Does anyone have any info to share about these?
From the documentation I have read, they are very sensitive to interference from other medications too. It would seem a wise move to mention your cold and painful legs to your Doctor quite quickly.
It would also appear it is unwise to just suddenly stop taking the medication....
Do not suddenly stop taking Carvedilol Extended-Release Capsules
Sharp chest pain, irregular heartbeat, and sometimes heart attack may occur if you suddenly stop Carvedilol Extended-Release Capsules. The risk may be greater if you have certain types of heart disease. Your doctor should slowly lower your dose over several weeks if you need to stop taking it. This should be done even if you only take Carvedilol Extended-Release Capsules for high blood pressure. Heart disease is common and you may not know you have it. Limit physical activity while you are lowering your dose. If new or worsened chest pain or other heart problems occur, contact your doctor right away. You may need to start taking Carvedilol Extended-Release Capsules again.
The big symptom I had from Carvedilol was fatigue, and weight gain. It drove me nuts until I got used to the drug and the symptoms reversed. I also have developed a hoarse voice and at first questioned Carvedilol, but it turned out to be caused by a Hiatel Hernia and my vocal cords were burning out from stomach acid. I now talk like Kim Carnes sings, and a recent surgery called a Nissen Fundoplication stopped the GERD, and my vocal cords are no longer eroding, among other symptoms. If your voice is changing you might check that out, but it wasn't related to Carvedilol.
I consider Coreg/Carvedilol a wonder drug, since I started it my aggressive CAD stopped.
Though I already knew all the above information, It helps to see it using different words. FlyCaster..., and Ed, I have to wonder how you know your CAD has stopped and/or reversed? What tests are performed to find these results?
I can contribute my medication (lisinopril and coreg) to help heal my heart to normal functionality. Before medication regimen I had an enlarged left ventricle and low EF, dx from echo, subsequent echo showed no hypokinesis (impaired heart wall movement) and enlarged heart remodeled to normal size and EF normal.
The underlying cause was ischemic heart attack (silent), the ischemia was helped by the medication and stent. CAD wasn't stopped (?) or reversed (?), but the results of CAD has been reduced, slowed or stopped.
I have been told by my cardiologist that CAD can reduced with cholesterol medication especially if HDL is greater than LDL. I have not found any conclusive evidence.
Simple, seeing images from 6 or 7 angiograms in a row, over a period of 2.5 years.
In Feb 07 (first ever angiogram), my LAD showed a lot of disease, as did the RCA. The LAD had long total occlusion just after the bifurcation of the Circumflex. I was put onto a strong regime of cholesterol medication, and it shocked everyone how my levels dropped very low in just a couple of weeks. However, in Sept 07 my second angiogram revealed more disease. The total occlusion in the LAD had grown a lot. Oct-Nov 07, took relaxation therapy classes and education. Dec 07 Bypass failed. Jan 08 new Angiogram showed failed bypass but disease had not got any worse since Sept 07. RCA showed improvement. May 08 another angiogram, to explore any developed collaterals, to see if they could be expanded. Angio showed further improvement to RCA but no difference at all in LAD. Circumflex still clear. Sept 08, another angiogram at another hospital to look at possibility of performing open endarterectomy on LAD. Showed no difference in LAD and RCA slight improvement, no disease in circumflex. June 09, new angiogram in London, for Imperial college to study. LAD no further developments, RCA same as previous angiogram and Circumflex no disease. Final angiogram in Sept 09 with implant of 5 long stents into LAD.
From my angiogram history, the following summary can be produced.
Feb 07 - Sept 07 Powerful regime of cholesterol control. Disease progressed.
Sept 07 - Jan 08 Disease progression stopped. (maybe due to relaxation therapy).
Jan 08 - today. Improvement to disease in RCA. Most blockages reduced by 10%
but have not improved any further.
Medication is not the only answer. I believe you have to establish the reasons (usually more than one) for the disease and nail them. Mine was stress, lots of it, and high cholesterol. One therapy would not have worked without the other in my opinion.
Ditto as to Ed and Ken. In a nutshell, I'm not becoming breathless with exertion and suffering angina with exercise every six months. Absence of symptoms coupled with an increased EF and stress tests show the stunned cells are now functional heart cells tell me my CAD has slowed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.